Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 47, NWS Little Rock, AR

May 27, 2015Sharp County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 27, 2015, 2:01 PM CDT for Sharp County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2015, 2:01 PM CDT (19:01 UTC)
Expired
May 27, 2015, 5:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Sharp County, AR

The radar

The Little Rock radar (KLZK), 163 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1167 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:40 AM CDT, 7 hours 21 minutes earlier.

Area forecast discussion, May 27, 6:40 AM CDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
640 AM CDT WED MAY 27 2015

.AVIATION...

OVERALL VFR CEILINGS ARE EXPECTED TODAY WITH MID AND HIGH CLOUDS
STREAMING IN OVER AR. PATCHY MVFR CEILINGS WILL BE SEEN AT KHOT AND
KADF THIS MORNING. ISOLATED TO SCATTERED CONVECTION WILL BE SEEN
OVER SOUTHERN AR THIS MORNING...ESPECIALLY AT KLLQ. CONVECTION WILL
PICK UP A BIT MORE IN THE AFTERNOON AND AFFECT MOST TAFS DUE TO
HEATING. DUE TO UNCERTAINTY ONLY USED VCTS THIS AFTERNOON. WINDS
WILL BE SE TO SW AT 5 TO 15 MPH. (59)

&&

.PREV DISCUSSION.../ISSUED 343 AM CDT WED MAY 27 2015/

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT

CLUSTER OF THUNDERSTORMS MOVED THROUGH EASTERN OKLAHOMA
OVERNIGHT...BUT WEAKENED AS THEY APPROACHED THE ARKANSAS STATE LINE.
THE CONFIDENCE IN THE POP FORECAST IS LOW TODAY...AS SHORT TERM
GUIDANCE IS NOT AGREEING ON A FAVORED AREA OF RAINFALL TODAY. OTHER
THAN THE NORTHWEST AND SOUTHEAST CORNERS THIS MORNING...HAVE LEFT
GENERAL CHANCE POPS IN THE FORECAST TODAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGH FRIDAY...BEFORE THE NEXT FRONT MOVES INTO THE REGION. THIS
WILL BE ANOTHER SLOW MOVING SYSTEM...AS UPPER LOW CURRENTLY OFF THE
SOUTHERN CALIFORNIA COAST TAKES SEVERAL DAYS MOVING INTO THE
SOUTHERN PLAINS.

AS IS USUAL WITH THESE SLOW MOVING COLD FRONTS...THERE IS THE
POTENTIAL FOR HEAVY RAINFALL. WITH THE WET MAY ALREADY AND THE
SATURATED SOILS...FLASH FLOODING WILL BE THE MAIN CONCERN WITH THIS
SYSTEM.

TEMPERATURES IN THE SHORT TERM WILL BE NEAR NORMAL...WITH HIGHS
GENERALLY IN THE LOWER TO MID 80S...WITH OVERNIGHT LOWS IN THE LOWER
TO MID 60S.
&&

.LONG TERM...SUNDAY THROUGH TUESDAY

AN UPPER LEVEL LOW PRESSURE TROUGH AND FRONTAL BOUNDARY WILL BE
MOVING THROUGH THE REGION ON SUNDAY...WITH A GOOD CHANCE OF
CONVECTION TO THE AREA. THE BOUNDARY SLOWLY SAGS SE THROUGH AR WHILE
FORECAST WILL KEEP A LOWER CHANCE OF CONVECTION ON MONDAY. LOWEST
CHANCE OF RAIN WILL BE IN THE NORTHWEST...WHILE THE HIGHEST IN THE
SOUTHEAST. ON TUESDAY...AN UPPER RIDGE IS OVER THE SE U.S. BUT
MODELS CUT OFF AN UPPER LOW PRESSURE OVER THE SOUTHERN PLAINS...AND
WITH THE UNCERTAINTY IF THIS FEATURE FORMS AND ITS LOCATION...WILL
KEEP A LOW CHANCE OF CONVECTION OVER AR. GFS HAS THE UPPER FEATURE
MORE OVER AR...WHILE THE EURO HAS IT FARTHER EAST OVER MS TO AL. SO
UNCERTAINTY DOES EXIST. TEMPS IN THE EXTENDED WILL BE AROUND TO A
BIT ABOVE NORMAL VALUES. HEAVY RAIN WILL BE POSSIBLE WITH THE SLOW
MOVING FRONTAL BOUNDARY SATURDAY AND SUNDAY.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...58 / LONG TERM...59
Hazardous weather outlook, May 27, 10:01 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1001 AM CDT WED MAY 27 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1001 AM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS...SOME OF WHICH CONTAIN LOCALLY HEAVY
RAIN...CONTINUE TO MOVE ACROSS EXTREME SOUTHEAST ARKANSAS. A FLASH
FLOOD WARNING WILL REMAIN IN EFFECT FOR DESHA COUNTY THROUGH 1 PM.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY AND TONIGHT...AS WEAKER UPPER LEVEL ENERGY MOVES THROUGH THE
REGION. AFTERNOON HEATING AND A MOIST ATMOSPHERE WILL ALSO HELP IN
THE DEVELOPMENT OF THE CONVECTION. ONLY AN ISOLATED STRONG TO SEVERE
STORM WILL BE POSSIBLE TODAY...WITH STRONG WINDS AND HAIL THE MAIN
THREATS. AREA RIVER FLOODING DOES CONTINUE ACROSS ARKANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE
PERIOD...AND KEEP THE CHANCE OF SCATTERED SHOWERS AND
THUNDERSTORMS IN THE FORECAST. THURSDAY AND FRIDAY WILL SEE LOWER
OVERALL CHANCES OF CONVECTION. THEN FRIDAY NIGHT AND OVER THE
WEEKEND...BETTER CHANCES FOR CONVECTION GO UP WITH A STORM SYSTEM
AND COLD FRONT MOVING INTO THE REGION. A FEW STRONG TO SEVERE
STORMS CANNOT BE RULED OUT EACH AFTERNOON...BUT WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. A BIT BETTER CHANCE OF STRONG TO SEVERE
STORMS WILL BE WITH THE SYSTEM OVER THE WEEKEND. ALSO...HEAVY RAIN
WILL CONTINUE TO BE A THREAT WITH STORMS...AND FLASH FLOODING
COULD OCCUR...AND RIVER FLOODING INCREASED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

In the hours before

Local storm report, May 27, 10:53 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 AM CDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      ROHWER                  33.77N 91.28W
05/27/2015                   DESHA              AR   CO-OP OBSERVER

            WATER ACROSS HIGHWAY 1 IN ROWHER AND HALF A MILE SOUTH OF
            ROWHER. ALSO WATER ACROSS HIGHWAY 138 4 MILES WEST OF
            KELSO. CO-OP OBSERVER ALSO RECORDED 2.23 INCHES OF RAIN
            BETWEEN 8 AM AND 1040AM.

&&

CDALTON

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:23 PM CDTSpecial Weather StatementLZKBradley, Calhoun47 min
May 26, 10:44 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland46 min
May 26, 11:30 PM CDTSpecial Weather StatementLZKBradley20 min
May 27, 12:14 AM CDTSpecial Weather StatementLZKCleveland21 min
May 27, 4:52 AM CDTSpecial Weather StatementLZKDesha43 min
May 27, 5:15 AM CDTSpecial Weather StatementLZKDrew45 min
May 27, 5:36 AM CDTSpecial Weather StatementLZKDesha44 min
May 27, 6:00 AM CDTSpecial Weather StatementLZKDrew45 min
May 27, 6:14 AM CDTSpecial Weather StatementLZKDesha31 min
May 27, 6:45 AM CDTSpecial Weather StatementLZKDesha30 min
May 27, 6:48 AM CDTSpecial Weather StatementLZKDrew32 min
May 27, 6:57 AM CDTFlash Flood WarningLZKDesha, Drew3 hr
May 27, 10:00 AM CDTFlash Flood WarningLZKDesha3 hr
May 27, 1:15 PM CDTSevere Thunderstorm WarningLZKSharp15 min
May 27, 3:41 PM CDTSpecial Weather StatementLZKSharp29 min
May 27, 4:03 PM CDTSpecial Weather StatementLZKSearcy32 min
May 27, 4:07 PM CDTFlash Flood WarningLZKNewton, Searcy113 min
May 27, 4:18 PM CDTSpecial Weather StatementLZKNewton32 min
May 27, 4:33 PM CDTFlash Flood WarningLZKSharp117 min
May 27, 4:40 PM CDTSpecial Weather StatementLZKNewton30 min
May 27, 4:44 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton31 min
May 27, 5:01 PM CDTSevere Thunderstorm WarningLZKBoone, Newton29 min
May 27, 5:37 PM CDTSevere Thunderstorm WarningLZKBoone23 min
May 27, 6:00 PM CDTFlash Flood WarningLZKNewton2 hr

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.